Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 36, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 27, 2015, 4:31 AM EDT. It took effect at Jun 27, 2015, 5:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2015, 4:31 AM EDT (08:31 UTC)
- In effect from
- Jun 27, 2015, 5:00 AM EDT
- Expired
- Jun 27, 2015, 10:05 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
022 WHUS73 KAPX 270831 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 431 AM EDT SAT JUN 27 2015 LHZ349-271645- /O.NEW.KAPX.SC.Y.0036.150627T0900Z-150628T0900Z/ STURGEON POINT TO ALABASTER MI- 431 AM EDT SAT JUN 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
026 WHUS73 KAPX 271400 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1000 AM EDT SAT JUN 27 2015 LHZ349-272200- /O.CON.KAPX.SC.Y.0036.000000T0000Z-150628T0900Z/ STURGEON POINT TO ALABASTER MI- 1000 AM EDT SAT JUN 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
548 WHUS73 KAPX 271952 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT SAT JUN 27 2015 LHZ349-280400- /O.CON.KAPX.SC.Y.0036.000000T0000Z-150628T0900Z/ STURGEON POINT TO ALABASTER MI- 352 PM EDT SAT JUN 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
145 WHUS73 KAPX 280205 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1005 PM EDT SAT JUN 27 2015 LHZ349-280315- /O.CAN.KAPX.SC.Y.0036.000000T0000Z-150628T0900Z/ STURGEON POINT TO ALABASTER MI- 1005 PM EDT SAT JUN 27 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 4:22 AM EDT, 9 minutes earlier.
Area forecast discussion, Jun 27, 4:22 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 422 AM EDT SAT JUN 27 2015 .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 418 AM EDT SAT JUN 27 2015 ...SHOWER OR TWO EASTERN UPPER OTHERWISE MIXED SKIES TODAY... HIGH IMPACT WEATHER POTENTIAL: MINIMAL. PATTERN SYNOPSIS/FORECAST: 03Z SURFACE ANALYSIS SHOWS AN ELONGATED RIDGE AXIS THAT STRETCHES FROM THE CENTRAL HIGH PLAINS EAST ACROSS THE UPPER GREAT LAKES AND INTO SOUTHERN QUEBEC. 1008MB SURFACE LOW OVER SOUTHERN INDIANA ALONG A FRONTAL BOUNDARY THAT EXTENDS BACK INTO FAR SOUTHERN MISSOURI/EASTERN OKLAHOMA...AND A TIGHTENING PRESSURE GRADIENT BETWEEN THESE TWO FEATURES ACROSS ILLINOIS/ INDIANA/OHIO/FAR SOUTHERN LOWER MICHIGAN. DEEP LAYER/WEAK EASTERLY FLOW ACROSS NORTHERN LOWER MICHIGAN WITH A CIRROSTRATUS DECK OVERHEAD...AND NORTHERN EDGE OF A RAIN SHIELD LIFTING NORTH TOWARD THE I-96 CORRIDOR. INDIANA SURFACE LOW EXPECTED TO LIFT NORTHEAST SLOWLY TOWARD LAKE ERIE DURING THE DAY TODAY...WHILE WEAK SURFACE RIDGE AXIS HANGS ON RATHER STUBBORNLY THROUGH TONIGHT. SURFACE LOW OCCLUDES OVERNIGHT AND SLOWS WHILE SECONDARY DEVELOPMENT OCCURS ALONG THE MID ATLANTIC COAST. PRIMARY FORECAST CONCERNS: NORTHERN EXTENT OF RAIN SHIELD ASSOCIATED WITH OHIO VALLEY SYSTEM. POTENTIAL FOR DIURNAL SHOWERS ACROSS UPPER MICHIGAN AND ADJACENT AREAS OF NORTHERN ONTARIO THIS AFTERNOON. TODAY...LOOKS TO BE REAL CLOSE IN TERMS OF HOW FAR NORTHERN EDGE OF PRECIPITATION SHIELD REACHES INTO CENTRAL LOWER MICHIGAN...WITH DOWNWARD BRANCH OF MID LEVEL FRONTOGENESIS MAXIMUM HELPING KEEP PRECIPITATION FROM REACHING TOO FAR INTO THE FORECAST AREA. COULD SEE SOME LIGHT PRECIP SCRAPING PARTS OF GLADWIN/ARENAC/IOSCO COUNTIES. MEANWHILE...AXIS OF WEAK INSTABILITY DEVELOPS WITH HEATING ACROSS UPPER MICHIGAN AND ADJACENT AREAS OF ONTARIO THIS AFTERNOON. COLLIDING LAKE BREEZES EXPECTED AGAIN OVER EASTERN UPPER...WHICH COULD KICK OFF SOME SPOTTY HIGH BASED SHOWERS (MOST HIGH RESOLUTION GUIDANCE SUPPORTS THIS IDEA). OTHERWISE ANOTHER SEASONABLY MILD DAY EXPECTED WITH HIGH TEMPERATURES MAINLY IN THE 70S (COOLER NEAR LAKE HURON IN NORTHEAST LOWER WITH MORE CLOUDS AND ONSHORE WINDS). WINDS WILL BE GUSTIER TODAY THE FARTHER SOUTH (ACTUALLY SOUTHEAST) ONE GOES TODAY (NORTHEAST GUSTS 20-30MPH). TONIGHT...QUIET AGAIN TONIGHT WITH MORE CLOUDS ACROSS NORTHEAST LOWER IN PROXIMITY TO OCCLUDING SURFACE LOW OVER THE LOWER GREAT LAKES. TEMPERATURES MOSTLY NEAR CLIMATOLOGICAL NORMALS (AROUND 50 TO THE MID 50S EXPECTED FOR SUNDAY MORNING LOWS). && .SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT) ISSUED AT 418 AM EDT SAT JUN 27 2015 MODELS ARE COMING INTO AGREEMENT WITH HINTING AT SOME DIURNAL SHOWER POTENTIAL OR EVEN A RUMBLE OF THUNDER OVER THE INLAND AREAS OF NORTHERN LOWER MICHIGAN DURING THE LATE AFTERNOON AND EARLY EVENING HOURS SUNDAY. A THIN RIBBON OF MID-LEVEL MOISTURE ADVECTING IN FROM NORTHERLY WINDS BEHIND THE DEPARTING LOW PRESSURE SYSTEM OVER THE NORTHEASTERN U.S. ALONG WITH CONVERGENCE FROM LAKE BREEZE BOUNDARIES MAY BE JUST ENOUGH TO FIRE SOME OFF. MOST MODELS HAVE 600 TO 800 J/KG OF MUCAPE...JUST NEED THE TRIGGER (SOMETHING NORTHERN MICHIGAN SEEMS TO LACK QUITE A BIT). AS THE PREVIOUS FORECASTER MENTIONED...WILL CONTINUE TO LEAVE THIS SLIGHT CHANCE OF PRECIPITATION OUT UNTIL GREATER CONFIDENCE IS REALIZED AND MAKE SURE CURRENT MODEL TRENDS CONTINUE. BESIDES THE SLIGHT CHANCES OF DIURNAL SHOWERS/THUNDER...SUNDAY WILL BE A NICE SUMMER DAY WITH HIGHS IN THE MID TO UPPER 70S...LIGHT WINDS...AND MOSTLY CLEAR/PARTLY CLOUDY SKIES FOR MOST OF THE DAY. SYNOPTIC MOISTURE FROM THE NEXT WAVE APPROACHING FROM THE WEST WILL BEGIN IMPACTING NORTHERN MICHIGAN WITH INCREASED CLOUDINESS SUNDAY NIGHT THROUGH MONDAY AND THEN PRECIPITATION CHANCES DON/T ENTER THE FORECAST UNTIL THE AFTERNOON HOURS (TRENDING A BIT SLOWER WITH EACH RUN) AND LAST THROUGH THE NIGHT. A RIDGE OF HIGH PRESSURE ALONG WITH A DRIER ATMOSPHERE APPEAR TO HOLD OFF THE ONSET OF PRECIPITATION UNTIL LATER IN THE DAY AS THE UPPER LEVEL TROUGH AND VERY WEAK SURFACE REFLECTION MOVE OVERHEAD...RETURNING SOUTHERLY FLOW AND PWAT VALUES OF BETWEEN 1.00 AND 1.50 INCHES. RAIN WILL BEGIN OVER NORTHWEST LOWER MICHIGAN MONDAY AFTERNOON AND SPREAD EASTWARD INTO THE LATE AFTERNOON/EARLY EVENING HOURS. LOW TEMPERATURES MONDAY MORNING WILL BE IN THE 50S....WHILE HIGH TEMPERATURES MONDAY AFTERNOON WILL BE SLIGHTLY COOLER THAN SUNDAY/S...IN THE LOW TO MID 70S. && .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 418 AM EDT SAT JUN 27 2015 POSITIVE PNA CONTINUES A RATHER PROGRESSIVE WEATHER PATTERN OVER THE GREAT LAKES REGION WITH A SERIES OF SHORTWAVE TROUGHS AND WEAK SURFACE LOWS TREKKING THROUGH...BRINGING CHANCES OF PRECIPITATION FOR MUCH OF THE PERIOD...WITH BRIEF PERIODS OF PRECIPITATION-FREE WEATHER IN BETWEEN EACH EVENT. DUE TO THE UNSETTLED WEATHER PATTERN THERE REMAINS MUCH UNCERTAINTY IN TIMING AND EXACT LOCATION OF EACH EVENT. DAYTIME HIGHS SHOULD REMAIN IN THE MID 60S TO MID 70S WITH LOWS IN THE UPPER 40S TO MID 50S THROUGHOUT THE PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 128 AM EDT SAT JUN 27 2015 EXPECT PREVAILING VFR CONDITIONS TONIGHT THROUGH SATURDAY. && .MARINE... ISSUED AT 418 AM EDT SAT JUN 27 2015 TODAY/TONIGHT...NORTHERN EDGE OF A TIGHTER PRESSURE GRADIENT ASSOCIATED WITH A SURFACE LOW MOVING NORTHEAST ACROSS OHIO WILL SPREAD ACROSS SOUTHERN LAKE HURON TODAY...WITH INCREASING NORTHEAST WINDS AS A RESULT FROM THUNDER BAY SOUTH TO SAGINAW BAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NECESSARY IN THESE NEARSHORE AREAS PROBABLY INTO THIS EVENING. MEANWHILE...LIGHTER WINDS EXPECTED FOR THE NEARSHORE ZONES AROUND THE EASTERN U.P. WITH LAKE BREEZES LIKELY. OUTLOOK...NO ADDITIONAL MARINE HAZARDS ANTICIPATED THROUGH SUNDAY NIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SUNDAY FOR LHZ349. LM...NONE. LS...NONE. && NEAR TERM...JPB SHORT TERM...TJL LONG TERM...TJL MARINE...JPB
Hazardous weather outlook, Jun 26, 3:07 PM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 307 PM EDT FRI JUN 26 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-271200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 307 PM EDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.